Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Normality of powers implies compactness


Authors: S. P. Franklin and R. C. Walker
Journal: Proc. Amer. Math. Soc. 36 (1972), 295-296
MSC: Primary 54D30
DOI: https://doi.org/10.1090/S0002-9939-1972-0415571-1
MathSciNet review: 0415571
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this note we give a short proof for the theorem of N. Noble which asserts that each power of a $ {T_1}$-space being normal implies that the space is compact.


References [Enhancements On Off] (What's this?)

  • [F-L-T] S. P. Franklin, D. J. Lutzer and B. V. S. Thomas, On subcategories of TOP, Notices Amer. Math. Soc. 18 (1971), 442. Abstract #71T-G60.
  • [G] I. Glicksberg, Stone-Čech compactifications of products, Trans. Amer. Math. Soc. 90 (1959), 369-382. MR 21 #4405. MR 0105667 (21:4405)
  • [G-J] L. Gillman and M. Jerison, Rings of continuous functions, University Series in Higher Math., Van Nostrand, Princeton, N.J., 1960. MR 22 #6994. MR 0116199 (22:6994)
  • [H-S] H. Herrlich and G. E. Strecker, Algebra $ \cap $ topology=compactness, General Topology and Appl. 1 (1971), 283-287. MR 0308235 (46:7349)
  • [K] J. Keesling, Normality and infinite product spaces (to appear). MR 0309043 (46:8154)
  • [N] N. Noble, Products with closed projections. II, Trans. Amer. Math. Soc. 160 (1971), 169-183. MR 0283749 (44:979)
  • [S] A. H. Stone, Paracompactness and product spaces, Bull. Amer. Math. Soc. 54 (1948), 977-982. MR 10, 204. MR 0026802 (10:204c)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54D30

Retrieve articles in all journals with MSC: 54D30


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1972-0415571-1
Keywords: Normal, compact, product, z-ultrafilter, pseudocompact, countably compact, Stone-Čech compactification
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society